Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 46, NWS Charleston, SC

July 3, 2001Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2001, 8:07 PM EDT for Allendale County, South Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 2001, 8:07 PM EDT (00:07 UTC)
Expired
Jul 3, 2001, 8:45 PM EDT
In force
38 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 8:30 PM EDTHail 0.88Martin, SC

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1959 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 040007
SVRCHS

SCC005-040045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  NORTHERN ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA.

* UNTIL 845 PM EDT.

* AT 807 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH
  OF MARTIN...OR ABOUT 11 MILES SOUTHWEST OF BARNWELL...MOVING EAST
  AT 15 MPH.

DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3319 8160 3302 8156 3306 8113 3328 8117

WOODWORTH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:30 PM EDT, 5 hours 37 minutes earlier.

Area forecast discussion, Jul 3, 2:30 PM EDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT TUE JUL 3 2001

WEAK SFC BOUNDARY JUST N OF AREA WASHING OUT BUT PROVIDING FOCUS FOR
CLOUDS AND PRECIP ACROSS SOUTHERN NC. BERMUDA HIGH RIDGE AXIS WILL
BUILD OVER AREA TODAY...RIDGE AXIS SHIFTING S OF AREA WED AND THUR
ALLOWING APPROACH OF NEXT CF WHICH WILL PASS ACROSS AREA MIDDAY FRI.
HIGH PRES FROM NW MVS ACROSS AND N OF AREA SAT...BRINGING BEST CHC
OF DRY DAY FOR THE FORESEEABLE FUTURE. BERMUDA HIGH REASSERTS ITSELF
SUN WITH S/SW FLOW AND INCRS IN MOISTURE.

CONTINUED S...THEN SW FLOW WITH ABUNDANT MSTR AND HIGH INSTAB...
ESPECIALLY IN THE AFTERNOON...MEANS CONTINUATION OF AFTN SHOWERS
AND TSTMS THRU FRI. EXPECT ISOLATED RAINFALL AMOUNTS EXCEEDING 3
INCHES IN TSTMS EACH DAY.

CWF...S FLOW TO CONT TONIGHT AS FRONT LIFTS TO THE N. GOOD AGREEMENT
THAT WINDS WILL SHIFT TO SW ON WED AND REMAIN THRU THU AHEAD OF COLD
FRONT. SPEEDS WILL INCRS...NGM APPEARS A BIT STRONG AND WILL LEAN
TOWARD A COMPROMISE BETWEEN ETA AND AVN FOR MARINE WINDS. MAY HAVE
SPEEDS APPROACHING 20 KTS AT THE OFFSHORE FRINGES OF THE MARINE
ZONES LATE ON THU...BUT DO NO PLAN ANY HEADLINES OR FLAGS ON THIS
PKG.

FCSTID = 23
CHS   74  90  74  90 /  30  40  30  40
SAV   74  90  74  90 /  30  40  30  40
CHL   75  91  75  90 /  30  40  30  40
NBC   74  90  74  90 /  30  40  30  40
RBW   72  90  73  90 /  30  40  30  50

.CHS...
GA...NONE.
SC...NONE.

SLB/MJR

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.